Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 113, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 9, 2007, 10:45 PM EDT for Rockingham County, New Hampshire. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2007, 10:45 PM EDT (02:45 UTC)
- Expired
- Jul 9, 2007, 11:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 112 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 10:50 PM EDT | HAIL 0.75 | Epping, NH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 5:48 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 2.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -440 J/kg
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KGYX 100245
SVRGYX
NHC015-100330-
/O.NEW.KGYX.SV.W.0113.070710T0245Z-070710T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
1045 PM EDT MON JUL 9 2007
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ROCKINGHAM COUNTY IN SOUTHERN NEW HAMPSHIRE...
* UNTIL 1130 PM EDT
* AT 1037 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EPPING...OR ABOUT 7 MILES NORTHWEST OF EXETER...AND MOVING EAST AT
35 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EXETER...STRATHAM...SEABROOK AND HAMPTON.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR SOUTHWEST MAINE AND NEW HAMPSHIRE.
LAT...LON 4312 7105 4312 7103 4309 7105 4308 7096
4301 7083 4299 7073 4294 7078 4287 7079
4285 7081 4296 7113
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 9:32 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 9, 9:32 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 932 PM EDT MON JUL 9 2007 .SYNOPSIS... A STRONG WARM FRONT WILL MOVE TO EASTERN MAINE THIS EVENING. LOW PRESSURE WILL TRACK ACROSS NORTHERN MAINE AND DRAG A WEAK COLD FRONT ACROSS THE REGION TONIGHT. THAT COLD FRONT WILL LIFT BACK NORTH ON TUESDAY...ALLOWING WARM AIR TO WORK BACK INTO THE REGION. A COLD FRONT WILL MOVE EAST ACROSS MAINE AND NEW HAMPSHIRE WEDNESDAY NIGHT AND EARLY THURSDAY. HIGH PRESSURE WILL BUILD OVER THE REGION THROUGH FRIDAY. LOW PRESSURE WILL MOVE ACROSS NORTHERN MAINE DURING THE WEEKEND. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... SEVERE THUNDERSTORM WATCH #501 CONTINUES TO BE IN EFFECT TIL 11 PM FOR MUCH OF NEW HAMPSHIRE AND YORK COUNTY MAINE. WIDESPREAD SEVERE WEATHER ACROSS SOUTHERN NEW HAMPSHIRE AS SIGNIFICANT SLANTWISE CONVECTION CONTINUES. FLOOD WARNING UP AS WELL FOR MERRIMACK COUNTY. HAVE UPPED THE PROBABILITY OF PRECIPITATION INTO THE LIKELY CATEGORY. HAVE ADDED FOG TO THE GRIDS. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... THE FOG SHOULD LIFT TUESDAY MORNING ALLOWING FOR PARTLY SUNNY SKIES BY MID MORNING. A WARM AND VERY UNSTABLE AIRMASS WILL BE IN PLACE WHICH SHOULD ALLOW SCATTERED AFTERNOON THUNDERSTORMS TO DEVELOP. STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE MAINLY OVER THE SOUTHWEST HALF OF THE FORECAST AREA. GFS MOS MAXIMUM TEMPERATURE GUIDANCE AGAIN WAS REASONABLE FOR THE SITUATION AND WAS USED FOR TUESDAYS HIGH TEMPERATURE FORECAST OF 80S TO AROUND 90. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... THE HOT STICKY AIR CONTINUES TUESDAY NIGHT AND WEDNESDAY WITH A LARGE LOW TO THE NORTHWEST. THE FRONTS WITH THIS LOW WILL SEND ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THROUGH THE AREA. HIGH PRESSURE WILL THEN GIVE US IMPROVING WEATHER FOR THURSDAY AND REMAINING DRY ON FRIDAY. ANOTHER LOW WILL CROSS SOUTHERN QUEBEC AND BRING MORE SHOWERS FOR THE WEEKEND. && .AVIATION /02Z TUESDAY THROUGH SATURDAY/... SHORT TERM...MVFR CONDITIONS IN WIDESPREAD SHOWERS WITH EMBEDDED THUNDERSTORMS MONDAY AFTERNOON SHOULD DETERIOR TO IFR CONDITIONS IN STRATUS AND FOG. CONDITIONS SHOULD IMPROVE TO MVRF THEN VFR AFTER SUNRISE TUESDAY. SCATTERED THUNDERSTORMS COULD AFFECT ALL AIRPORTS TUESDAY AFTERNOON. LONG TERM...MVFR CONDITIONS IN HAZE AND PATCHY FOG TUESDAY NIGHT AND WEDNESDAY. MORE WIDESPREAD MVFR TO IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS LATE WEDNESDAY. && .MARINE... SHORT TERM...NO FLAGS. CONVECTION WILL CONTINUE OVER THE SOUTHERN WATERS. LONG TERM...GUSTY WINDS AHEAD OF THE COLD FRONT LATE WEDNESDAY COULD REQUIRE SMALL CRAFT ADVISORY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 9, 6:14 PM EDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 614 PM EDT MON JUL 9 2007 ANZ150-170-MEZ007>009-012>014-018>028-NHZ001>010-013-014-102215- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM- WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM 25 TO 40 NM-NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 614 PM EDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR...WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TONIGHT ISOLATED STORMS MAY CONTAIN DAMAGING WINDS OR LARGE HAIL ACROSS MOST OF NEW HAMPSHIRE AND YORK COUNTY MAINE THROUGH LATE THIS EVENING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THIS AREA UNTIL 11 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS AND AMATEUR RADIO OPERATORS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JC
In the hours before
Local storm report, Jul 9, 8:34 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
834 PM EDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL HILL 43.52N 71.70W
07/09/2007 E0.88 INCH MERRIMACK NH PUBLIC
0809 PM HAIL LACONIA 43.24N 71.47W
07/09/2007 E1.00 INCH MERRIMACK NH PUBLIC
0805 PM HAIL SANBORNTON 43.49N 71.58W
07/09/2007 E0.88 INCH BELKNAP NH PUBLIC
0809 PM HAIL LACONIA 43.24N 71.47W
07/09/2007 E0.75 INCH MERRIMACK NH PUBLIC
0809 PM HAIL LACONIA 43.24N 71.47W
07/09/2007 E0.75 INCH MERRIMACK NH PUBLIC
0815 PM HAIL GILFORD 43.55N 71.41W
07/09/2007 E0.88 INCH BELKNAP NH PUBLIC
0805 PM HAIL SANBORNTON 43.49N 71.58W
07/09/2007 E0.88 INCH BELKNAP NH PUBLIC
0805 PM HAIL SANBORNTON 43.49N 71.58W
07/09/2007 E0.88 INCH BELKNAP NH PUBLIC
0809 PM HAIL LACONIA 43.24N 71.47W
07/09/2007 E1.25 INCH MERRIMACK NH PUBLIC
&&
DAN MLocal storm report, Jul 9, 8:47 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
847 PM EDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM HAIL LACONIA 43.24N 71.47W
07/09/2007 E1.00 INCH MERRIMACK NH EMERGENCY MNGR
0830 PM HAIL NEW LONDON 43.41N 71.99W
07/09/2007 E0.88 INCH MERRIMACK NH PUBLIC
0830 PM HAIL NEW LONDON 43.41N 71.99W
07/09/2007 E0.88 INCH MERRIMACK NH PUBLIC
&&
DAN MLocal storm report, Jul 9, 9:24 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
924 PM EDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST LEBANON 43.64N 72.25W
07/09/2007 M69 MPH GRAFTON NH PUBLIC
MEASURED GUSTS TO 67 AND 69 MPH. LARGE LIMBS DOWN.
0830 PM TSTM WND DMG SUTTON 43.33N 71.95W
07/09/2007 MERRIMACK NH LAW ENFORCEMENT
TREES DOWN PER NEW LONDON POLICE DEPT.
0835 PM TSTM WND DMG WILMOT 43.45N 71.91W
07/09/2007 MERRIMACK NH LAW ENFORCEMENT
TREES DOWN ON WIRES.
0917 PM HAIL CONCORD 43.21N 71.54W
07/09/2007 E1.00 INCH MERRIMACK NH PUBLIC
&&
DAN MLocal storm report, Jul 9, 9:43 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
943 PM EDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM HAIL CONCORD 43.21N 71.54W
07/09/2007 E0.88 INCH MERRIMACK NH PUBLIC
0912 PM HAIL CONCORD 43.21N 71.54W
07/09/2007 E1.00 INCH MERRIMACK NH PUBLIC
0912 PM HAIL CONCORD 43.21N 71.54W
07/09/2007 E0.75 INCH MERRIMACK NH PUBLIC
0912 PM HAIL CONCORD 43.21N 71.54W
07/09/2007 E1.00 INCH MERRIMACK NH PUBLIC
0912 PM HAIL CONCORD 43.21N 71.54W
07/09/2007 E1.00 INCH MERRIMACK NH PUBLIC
0912 PM HAIL CONCORD 43.21N 71.54W
07/09/2007 E1.00 INCH MERRIMACK NH PUBLIC
0912 PM HAIL CONCORD 43.21N 71.54W
07/09/2007 E1.00 INCH MERRIMACK NH PUBLIC
&&
DAN MLocal storm report, Jul 9, 10:02 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1002 PM EDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM HAIL CONCORD 43.21N 71.54W
07/09/2007 E0.75 INCH MERRIMACK NH PUBLIC
0912 PM HAIL CONCORD 43.21N 71.54W
07/09/2007 E1.00 INCH MERRIMACK NH PUBLIC
0912 PM HAIL CONCORD 43.21N 71.54W
07/09/2007 E2.00 INCH MERRIMACK NH PUBLIC
0912 PM HAIL CONCORD 43.21N 71.54W
07/09/2007 E1.00 INCH MERRIMACK NH PUBLIC
0912 PM HAIL CONCORD 43.21N 71.54W
07/09/2007 E1.00 INCH MERRIMACK NH PUBLIC
0912 PM HAIL CONCORD 43.21N 71.54W
07/09/2007 E1.00 INCH MERRIMACK NH PUBLIC
0912 PM HAIL CONCORD 43.21N 71.54W
07/09/2007 E1.00 INCH MERRIMACK NH PUBLIC
0912 PM HAIL CONCORD 43.21N 71.54W
07/09/2007 E1.00 INCH MERRIMACK NH PUBLIC
0942 PM HAIL DEERFIELD 43.15N 71.22W
07/09/2007 E0.88 INCH ROCKINGHAM NH PUBLIC
&&
DAN MLocal storm report, Jul 9, 10:28 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1028 PM EDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL MERRIMACK 42.87N 71.48W
07/09/2007 E1.00 INCH HILLSBOROUGH NH AIRPLANE PILOT
NICKEL TO QUARTER-SIZE HAIL. STRONG WINDS WITH SMALL
LIMBS DOWN.
1003 PM HAIL CONCORD 43.21N 71.54W
07/09/2007 E0.88 INCH MERRIMACK NH PUBLIC
1015 PM TSTM WND DMG CONCORD 43.21N 71.54W
07/09/2007 MERRIMACK NH PUBLIC
TREES AND WIRES DOWNED.
&&
DAN MThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:22 PM EDT | Severe Thunderstorm Warning | GYX | Merrimack | 38 min |
| Jul 9, 8:25 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 35 min |
| Jul 9, 8:49 PM EDT | Severe Thunderstorm Warning | GYX | Sullivan | 26 min |
| Jul 9, 9:19 PM EDT | Severe Thunderstorm Warning | GYX | Merrimack | 41 min |
| Jul 9, 9:21 PM EDT | Severe Thunderstorm Warning | GYX | Merrimack, Rockingham | 39 min |
| Jul 9, 9:59 PM EDT | Severe Thunderstorm Warning | GYX | Merrimack, Rockingham | 46 min |
| Jul 9, 10:05 PM EDT | Severe Thunderstorm Warning | GYX | Grafton, Sullivan | 25 min |
| Jul 9, 10:10 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 35 min |
| Jul 9, 10:22 PM EDT | Severe Thunderstorm Warning | GYX | Merrimack | 38 min |
| Jul 10, 2:41 PM EDT | Severe Thunderstorm Warning | GYX | Grafton, Sullivan | 64 min |
| Jul 10, 3:44 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 46 min |
| Jul 10, 6:35 PM EDT | Severe Thunderstorm Warning | GYX | Sullivan | 25 min |
| Jul 10, 7:14 PM EDT | Severe Thunderstorm Warning | GYX | Sullivan | 31 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.